MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; ALIGN RADIAL HEAD SYSTEM

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; ALIGN RADIAL HEAD SYSTEM
Catalog Number ALN-RHI-220
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The radial head prosthesis was able to function normally in the patient for over four years, prior to a planned surgery in (b)(6).2022 which was performed to address elbow stiffness likely unrelated to the implant.While the area was exposed, the surgeon checked the prosthesis for appropriate placement and evidence of loosening or migration - no issues were found.However, during a follow-up three months later the surgeon observed evidence of metal debris in the area using imaging.The prosthesis was eventually removed in (b)(6).2023.Inspection of the returned hardware indicated that the loose radial head implant had damaged the radial stem implant, which was likely the source of the metal debris.It is likely that some action taken during the (b)(6).2022 surgery was responsible for disrupting the previously stable implant.
 
Event or Problem Description
An align radial head which had been implanted for over five years was removed due to movement of the radial head around the stem.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
ALIGN RADIAL HEAD SYSTEM
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key18297499
Report Number3006742481-2023-00018
Device Sequence Number20661992
Product Code KWI
UDI-Device Identifier00841506100043
UDI-Public00841506100043
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172688
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberALN-RHI-220
Device Lot NumberAN1706038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Initial Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite